My doctor put me on 25mg of lamotrigine to start for the treatment of bipolar 2 disorder, I took my first pill this morning. Within an hour of taking it I became extremely drowsy and slept for an hour or two, then I had absolutely no desire to do anything so I laid in bed all day. I completely lost my appetite, I didn't want food at all. I smoke cigarettes and I didn't even want to smoke. I noticed a rash on two of my knuckles on both of my hands. I can't remember if it was there before I took the lamotrigine or not. It looks like it could just be from the winter dryness so I decided not to worry about it. Then around 8pm or 9pm suicidal ideation came on strong out of no where and lasted for a few hours accompanied by severe depression, it felt even worse then my usual depressive episodes which are pretty bad. I was also feeling really anxious on top of that, it was probably one of the worst feelings I've ever had. I've calmed down from now that but I am still physically feeling pretty bad, I keep itching in random areas, especially my elbows for some reason. I have small skin colored bumps on my arms and legs that look kind of like goosebumps. I feel dizzy and have been getting headaches on and off, and I'm getting random sudden pains, sometimes in my neck. I also noticed all day I got irritated very easily whenever someone tried to talk to me, and sudden noises startle me easily to the point where my whole body feels like it jolts. Is it normal to have this kind of reaction just from one pill? My doctor said it was likely I would not feel anything at all until I reached a higher dose, so I am very concerned I'm having this strong of a reaction from just one pill. I'm assuming I should stop taking it. Since it's Friday I won't be able to talk to my doctor until Monday. But I don't want to be overdramatic and go to the ER if I don't have to... I would really prefer to be able to just wait to talk to my doc on monday but I'm unsure of how serious this reaction is. Any insight would be much appreciated. Thanks for reading.
Do not take one more pill again. You are having a reaction called Steven's Johnson Syndrome. The skin abrasions you are talking about may eventually turn into blisters and skin sloughing off, so it is recommended that you go to the ER. Know that these blisters can be happening inside your body, such as in the throat. The most critical piece of advice though is to never again take the medicine or it's only going to make your situation worse. So sorry this is happened to you. It's a fantastic medication but doctors have to be very careful in the beginning to ensure that the syndrome doesn't occur, which is why they always approach it carefully by starting with a low-dose
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Mar 2012 • 2 answers
Posted 17 Aug 2015 • 2 answers
Posted 22 Aug 2015 • 1 answer
Posted 24 Mar 2016 • 0 answers
Posted 9 Jul 2017 • 1 answer